Many people feel nausea when first taking metformin - so don't worry about doing something wrong. Metformin should be taken with food - you can experiment with the timing to see if taking it in the beginning of the meal or at the end of the meal makes any difference in your nausea. The nausea may be less severe or avoided by slowly increasing the dose over the first 4 weeks of taking the medication - and for many people the nausea side effect will eventually go away. However, there are some people who still have trouble will the nausea even after being on the medication for awhile - if you are still concerned about the nausea you should tell your doctor - he or she may want to adjust your dose.
- Q What health problems besides diabetes may be treated with metformin?
- Q Do blood sugar readings fluctuate by using metformin?
- Q Why is metformin a key medication for people with diabetes?
- Q Can people with type 1 diabetes take metformin?
- Q Is my metformin tablet working if it sometimes shows up in the toilet?
- Q How effective does Metformin remain when taken for long periods?